Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having rash between vagina and legs. Now spreading to vagina lips, How to treat?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1193 Questions
Question
Hi,
I am a 22 year old female and have had a rash that has gotten worse over the last week. It started just in the creases between my legs and vagina and now has spread to my vaginal lips. It was red and now has a purplish color to it. I have tried using baby power but hasn't helped. Also it is itchy and sticky texture and has a odd oder to it. I know its not an STD because I've been checked recently. Please help as I have no clue to what it could be and how to treat it.
Posted Sun, 9 Dec 2012 in Skin Rash
 
 
Answered by Dr. Sudhir 37 minutes later
Hello,

Thanks for the question.

The symptoms you have are more likely to be a fungal infection. It is very common to get fungal infections in this region. It's not STD. So do not worry.

Many antifungal creams can clear the condition in around two weeks. Examples of such preparations include those that contain clotrimazole (Cruex cream, Desenex cream, Lotrimin cream, lotion, and solution), miconazole (Monistat-Derm cream), ketoconazole (Nizoral cream), econazole (Spectazole), naftifine (Naftin), and terbinafine (Lamisil cream and solution). Any one of these creams can be used. I am sure most of these are available over the counter.

Rarely systemic treatment may be needed with oral antifungal tablet like griseofulvin if symptoms persist. It can be added after consulting a dermatologist.

Using loose clothes and undergarments can prove helpful too. In addition minimizing sweat and moisture can help prevent fungal infections in future.

I hope I have been helpful to you. Please ask if there are any doubts.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions